Pennsylvania, 2007

Damaging Winds in Pennsylvania, June 26, 2007

June 26, 2007 · NWS CTP · 2 events in 1 county or zone

Isolated strong to severe thunderstorms developed across south central Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Isolated strong to severe thunderstorms developed across south central Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 26, 7:01 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 26, 7:01 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT TUE JUN 26 2007

.SYNOPSIS...
BERMUDA HIGH WILL CONTINUE TO PUMP UP THE MOISTURE OVER
PA...AND MAKE IT HOT AND HUMID INTO WEDNESDAY. A COLD FRONT WILL
PUSH THROUGH THE REGION ON THURSDAY PROVIDING THE BEST CHANCE FOR
WIDESPREAD PRECIPITATION ACROSS THE REGION. IN THE WAKE OF THE
COLD FRONT...HIGH PRESSURE WILL BRING AN UNSEASONABLY COOL AND DRY
AIRMASS SOUTH FROM CANADA...AND PROVIDE RELIEF FROM THE HEAT AND
HUMIDITY INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
LATEST RADAR SHOWS ISOLD PULSE CONVECTION ACROSS THE RIDGES OF THE
LAUREL AND SOUTH CENTRAL MTNS...AS WELL AS THE SOUTH MOUNTAIN AREA
IN ADAMS/YORK COUNTIES. THESE SLOW MOVING STORMS HAVE PRODUCED
LOCALLY HEAVY RAINFALL ON THE ORDER OF 1-2 INCHES IN SPOTS. ISSUED
A SVR FOR CENTRAL BLAIR COUNTY ON A STORM WITH 65-70 DBZ CORE JUST
ABOVE THE FZG LVL /15KFT/ AND A NICE THREE BODY SCATTER SPIKE
(TBSS). THIS STORM WAS IN A REMOTE LOCATION BTWN HOLLIDAYSBURG AND
WILLIAMSBURG...CLOSE TO RT 22...BUT NO VERIFICATION AS OF YET.
DESPITE THE STRONG ELEVATED CORE...TEMPS ALOFT MAY HAVE BEEN TOO
WARM.

DIURNALLY DRIVEN CONVECTION WILL WEAKEN/DISSIPATE WITH THE LOSS OF
HEATING LATER THIS EVE.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH THURSDAY NIGHT/...
IT WILL BE WARM AND MUGGY TONIGHT WITH LOWS IN THE 60S ACROSS THE
WESTERN/CENTRAL MTNS TO LOW 70S ACROSS THE URBAN AREAS OF THE LWR
SUSQ VLY. LOOK FOR PATCHY FOG TO DEVELOP AFT MIDNIGHT...BCMG LCL
DENSE ACROSS THE LWR SUSQ VLY.

SFC COLD FRONT MOVES THROUGH THE GRT LKS AND APPROACHES FROM THE
NORTHWEST WEDNESDAY. PRE-FRONTAL WARM/MOIST AIRMASS WILL SUPPORT
MAXES CLOSE TO OR EVEN SLIGHTLY WARMER THAN TODAY. THE HEAT AND
HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES IN THE MID 90S
ACROSS THE LWR SUSQ VLY WHERE SFC DEWPOINTS WILL LINGER NEAR OR
JUST ABOVE 70F.

AS WAS THE THINKING YESTERDAY...SPC HAS DROPPED THE SLIGHT RISK
FOR WED GIVEN SLOWER FRONTAL PROGRESSION. THE STRONGEST LLVL
CONVERGENCE AND OVERALL BEST LIFT WILL REMAIN TO THE NW CLOSER TO
THE SFC FRONT. HOWEVER...FOCUS FOR AFTN CONVECTION MAY BE A LEE
SFC TROF SETTING UP IN ADVANCE OF THE COLD FRONT. MUCH LIKE
TODAY...STRONG SFC HEATING WILL OVERCOME WEAKLY CAPPED AIRMASS
RESULTING IN DIURNALLY DRIVEN AFTN CONVECTION. A SLIGHTLY STRONGER
DEEP-LYR WIND FIELD WOULD FAVOR A FEW MORE SVR STORMS...BUT
OVERALL THREAT STILL REMAINS LOW.

FROPA TIMING BASED ON THE LATEST MODEL/ENSEMBLE GUID APPEARS TO BE
THURSDAY AND HAVE INCREASED POPS INTO THE LKLY CAT...WHICH AGREES
WITH LATEST MOS/SREF/MREF GUID. DY3 SLIGHT RISK LOOKS VERY
REASONABLE...GIVEN WARM/MOIST AIRMASS AHEAD OF THE FRONT AND HAVE
INCLUDED MENTION IN THE HWO.

THE FRONT SLOWLY SAGS SWD THROUGH THE STATE INTO THURSDAY NIGHT
WILL SHWRS LINGERING ACROSS THE SRN TIER. GRADUALLY TAPER POPS
FROM N-S CLEARING MOST AREAS OUT BY EARLY FRI MORNING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MUCH COOLER AND DRIER AIR WILL ACCOMPANY HIGH PRESSURE AS IT
MOVES SEWD OUT OF CANADA AND INTO THE REGION IN THE WAKE OF THE
COLD FRONT. THE TRULY CP AIRMASS WILL TRANSLATE INTO MAX TEMPS
COOLER THAN CLIMO. AS THE HIGH GRADUALLY SHIFTS OFFSHORE BY EARLY
NEXT WEEK...ENSUING WARM ADV REGIME WILL ALLOW TEMPERATURES TO
REBOUND BACK TOWARD MORE SEASONABLE READINGS. UPPER LEVEL PATTERN
TRANSITIONS TO A PREDOMINANT NWLY FLOW WITH EMBEDDED S/W
DISTURBANCES DIVING SEWD ACROSS THE UPPER MIDWEST. WILL CONTINUE
TO KEEP LATER PDS DRY GIVEN LOW PREDICTABILITY OF THE LARGE SCALE
FLOW. OVERALL...NOT MANY CHANGES LONG TERM AND HAVE BLENDED LATEST
GMOS/HPC GUID WITH PREVIOUS FCAST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
DIURNALLY DRIVEN TSTMS AROUND KJST AREA SHOULD BEGIN TO DISSIPATE
OVER THE NEXT FEW HOURS...OTHERWISE VFR ACROSS THE STATE THROUGH
THE EVENING. UNDER SUBTROPICAL RIDGE...HIGH HUMIDITY WILL ALLOW
FOR WIDESPREAD FOG FORMATION...PARTICULARLY IN THE MID AND LOWER
SUSQUEHANNA...AND WILL RESULT IN EXTENDED PERIODS OF MVFR/IFR
CONDITIONS.

ONCE FOG BREAKS TOMORROW MORNING...MUCH OF THE DAY WILL BE VFR
UNTIL MORE DIURNALLY DRIVEN TSTMS DEVELOP AGAIN.

FRONT WILL CROSS THE STATE OVERNIGHT WEDNESDAY INTO THURSDAY WHICH
WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS. ONCE THIS SYSTEM
CLEARS...COOL DRY HIGH PRESSURE BUILDS IN AND VFR CONDITIONS WILL
DOMINATE THROUGH THE END OF THE WEEKEND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...CONNELLY
Hazardous weather outlook, Jun 26, 3:13 PM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 PM EDT TUE JUN 26 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-272015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
413 PM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS EVENING AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. A
COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY...TRIGGERING
THUNDERSTORMS WHICH COULD CONTAIN LOCALLY DAMAGING WIND GUSTS OR
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY.

STEINBUGL

In the hours before

Special weather statement, Jun 26, 1:15 PM EST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT TUE JUN 26 2007

PAZ034-261845-
BEDFORD-
215 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BEDFORD COUNTY...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BEDFORD.  THIS STORM IS NEARLY
STATIONARY.

THIS STORM WILL BE NEAR MANNS CHOICE AROUND 240 PM AND SCHELLSBURG
AROUND 245 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 147...I-99 BETWEEN
MILE MARKERS 0 AND 5.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

FORECASTER: CONNELLY
Special weather statement, Jun 26, 1:49 PM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT TUE JUN 26 2007

PAZ035-261930-
FULTON-
249 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF BREEZEWOOD.  THIS STORM IS
NEARLY STATIONARY.

THIS STORM WILL BE NEAR LOCUST GROVE AROUND 305 PM...BIG COVE TANNERY
AROUND 325 PM AND COVE MILLS AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 153 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522.

FORECASTER: CONNELLY
Special weather statement, Jun 26, 5:47 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EDT TUE JUN 26 2007

PAZ033-262315-
SOMERSET-
647 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET COUNTY...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF WINDBER.  THIS STORM IS NEARLY
STATIONARY.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM...ALONG WITH LOCALLY HEAVY RAINFALL.

THIS STORM WILL BE NEAR CENTRAL CITY AND STOYSTOWN AROUND 715 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30.

FORECASTER: KF
Special weather statement, Jun 26, 6:14 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT TUE JUN 26 2007

PAZ033-262345-
SOMERSET-
714 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET COUNTY...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF SOMERSET...MOVING NORTHEAST AT 5
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CENTRAL CITY AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30.

FORECASTER: KF

The radar

The State College radar (KCCX), 111 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bedford

When
June 26, 7:15 PM EST
Where
Bedford County, 0.53 mi E of Schellsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.050, -78.640

Bedford county emergency manager reported trees down in Schellsburg.

Thunderstorm Wind, Bedford

When
June 26, 7:27 PM EST
Where
Bedford County, 0.53 mi E of Schellsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.050, -78.640

Bedford county emergency manager reported damage to a barn roof in Napier Township near Schellsburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32847, 32851.